Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 579, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 20, 2020, 5:04 PM CDT for Blaine County, Kingfisher County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2020, 5:04 PM CDT (22:04 UTC)
- Expired
- Jul 20, 2020, 5:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blaine County, OK, Kingfisher County, OK
The radar
The Vance AFB radar (KVNX), 93 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:25 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 20, 2:25 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Norman OK 225 PM CDT Mon Jul 20 2020 ...New SHORT TERM... .SHORT TERM... (This evening through Tuesday) Issued at 219 PM CDT Mon Jul 20 2020 Showers and thunderstorms continue to develop in northwest Oklahoma this afternoon. Expect to see convection become more widespread across the north and west this afternoon and evening. Isolated severe storms will be possible this afternoon and evening across roughly the northwest third of the area. Tomorrow may see a repeat of scattered showers and storms, especially in the northwest. && .LONG TERM... (Tuesday night through next Sunday) Issued at 217 PM CDT Mon Jul 20 2020 Showers and thunderstorms will remain possible over at least portions of the fa through Wednesday. After Wednesday, models show upper high building into the region and dominating into at least the weekend. This will diminish the chances for rain for later this week into the weekend. Models show the center of the upper high potentially shifting west into parts of the western U.S. Hot and humid conditions will continue into early next week. More widespread triple digit heat indices will likely return later this week and continue through the weekend into early next week. && .AVIATION... (18Z TAFS) Issued at 1247 PM CDT Mon Jul 20 2020 Scattered showers and thunderstorms across northwest Oklahoma are expected to expand through the afternoon and evening. There will be scattered storms near KWWR and eventually will be in the KCSM and KPNC areas. It's not out of the question to see some storms farther south toward central Oklahoma, but the potential is too low to include in the TAFs. Scattered showers/storms will likely persist much of the overnight hours in northwest Oklahoma. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 93 73 91 73 / 20 20 20 10 Hobart OK 97 74 95 73 / 20 20 10 10 Wichita Falls TX 96 73 94 73 / 10 10 10 10 Gage OK 93 71 94 70 / 40 40 30 20 Ponca City OK 94 73 90 73 / 30 40 40 10 Durant OK 96 73 92 73 / 10 10 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...26 LONG TERM....25 AVIATION...26
Hazardous weather outlook, Jul 20, 11:51 AM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1151 AM CDT Mon Jul 20 2020 OKZ004>048-050>052-TXZ083>090-211700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1151 AM CDT Mon Jul 20 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Some strong to severe storms will be possible across portions of northern and western Oklahoma this afternoon and evening. A Marginal Risk of severe thunderstorms exists generally north of a line extending from Erick and Weatherford, to Kingfisher and Perry Oklahoma. The strongest storms could produce damaging wind gusts. Locally heavy rain could also occur in some areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... There will be a chance for thunderstorms through Wednesday. A few storms may produce strong wind gusts, but organized severe weather appears unlikely. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 20, 2:11 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 211 PM CDT Mon Jul 20 2020 OKZ005-010-011-201945- Major OK-Woodward OK-Woods OK- 211 PM CDT Mon Jul 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Major...east central Woodward and southeastern Woods Counties Until 245 PM CDT... AT 207 PM CDT, a strong thunderstorm was located 5 miles southwest of Waynoka, moving northeast at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3643 9897 3657 9911 3678 9886 3657 9866 TIME...MOT...LOC 1907Z 231DEG 13KT 3655 9897 ..speg.
Special weather statement, Jul 20, 2:52 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
252 PM CDT Mon Jul 20 2020
OKZ005-011-202015-
Major OK-Woods OK-
252 PM CDT Mon Jul 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Major and
southeastern Woods Counties Until 315 PM CDT...
AT 250 PM CDT, strong thunderstorms were along a line extending from
11 miles southeast of Waynoka to 11 miles west of Orienta, moving
east at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3647 9853 3646 9852 3632 9850 3633 9877
3650 9878 3651 9853
TIME...MOT...LOC 1950Z 261DEG 15KT 3649 9870 3638 9868
..speg.Special weather statement, Jul 20, 2:54 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 254 PM CDT Mon Jul 20 2020 OKZ014-202030- Roger Mills OK- 254 PM CDT Mon Jul 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR central Roger Mills County Until 330 PM CDT... AT 250 PM CDT, a strong thunderstorm was located over Cheyenne, moving northeast at 10 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3551 9969 3567 9979 3582 9954 3558 9939 TIME...MOT...LOC 1950Z 243DEG 10KT 3562 9967 ..speg.
Special weather statement, Jul 20, 3:14 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 314 PM CDT Mon Jul 20 2020 OKZ005-006-011-202045- Major OK-Alfalfa OK-Woods OK- 314 PM CDT Mon Jul 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Major...western Alfalfa and southeastern Woods Counties Until 345 PM CDT... AT 312 PM CDT, strong thunderstorms were along a line extending from 5 miles northwest of Dacoma to 5 miles southwest of Aline, moving east at 20 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3693 9839 3642 9815 3637 9857 3674 9874 TIME...MOT...LOC 2012Z 248DEG 16KT 3670 9864 3646 9853 ..speg.
Special weather statement, Jul 20, 3:43 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
343 PM CDT Mon Jul 20 2020
OKZ011-202115-
Major OK-
343 PM CDT Mon Jul 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR eastern Major County Until 415 PM
CDT...
AT 338 PM CDT, a strong thunderstorm was located near Fairview,
moving east-northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of golf balls...
Wind gusts to 50 MPH...
LAT...LON 3617 9814 3617 9858 3628 9860 3637 9849
3646 9825 3646 9824
TIME...MOT...LOC 2038Z 253DEG 23KT 3625 9847
..speg.Special weather statement, Jul 20, 4:19 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 419 PM CDT Mon Jul 20 2020 OKZ006-007-012-202145- Garfield OK-Alfalfa OK-Grant OK- 419 PM CDT Mon Jul 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garfield... southeastern Alfalfa and western Grant Counties Until 445 PM CDT... AT 415 PM CDT, strong thunderstorms were along a line extending from 7 miles northeast of Great Salt Plains Lake to near Goltry, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3647 9773 3646 9825 3687 9824 3691 9769 TIME...MOT...LOC 2115Z 264DEG 20KT 3681 9810 3651 9811 ..speg.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:11 PM CDT | Special Weather Statement | OUN | Woods | 34 min |
| Jul 20, 2:30 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 45 min |
| Jul 20, 2:52 PM CDT | Special Weather Statement | OUN | Major | 23 min |
| Jul 20, 2:54 PM CDT | Special Weather Statement | OUN | Roger Mills | 36 min |
| Jul 20, 3:14 PM CDT | Special Weather Statement | OUN | Alfalfa | 31 min |
| Jul 20, 3:43 PM CDT | Special Weather Statement | OUN | Major | 32 min |
| Jul 20, 3:44 PM CDT | Severe Thunderstorm Warning | OUN | Major | 46 min |
| Jul 20, 4:19 PM CDT | Special Weather Statement | OUN | Grant | 26 min |
| Jul 20, 4:24 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 51 min |
| Jul 20, 4:28 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 47 min |
| Jul 20, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 51 min |
| Jul 20, 5:26 PM CDT | Special Weather Statement | OUN | Custer, Washita | 34 min |
| Jul 20, 5:41 PM CDT | Special Weather Statement | OUN | Woodward | 34 min |
| Jul 20, 5:54 PM CDT | Areal Flood Advisory | OUN | Blaine, Custer, Dewey | 3 hr |
| Jul 20, 6:00 PM CDT | Special Weather Statement | OUN | Kay | 30 min |
| Jul 20, 6:06 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 24 min |
| Jul 20, 6:28 PM CDT | Special Weather Statement | OUN | Kay | 32 min |
| Jul 20, 6:29 PM CDT | Special Weather Statement | OUN | Blaine, Washita | 46 min |
| Jul 20, 6:44 PM CDT | Special Weather Statement | OUN | Canadian | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.